Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 69, NWS Corpus Christi, TX

October 24, 2015Calhoun County, Refugio County, Victoria County, Texas

NWS Corpus Christi, TX issued this river flood warning at Oct 24, 2015, 9:37 AM CDT for Calhoun County, Refugio County, Victoria County, Texas. It took effect at Oct 26, 2015, 2:00 PM CDT. It was in force for 19 days.

The area

The counties it named.

The facts

Issued
Oct 24, 2015, 9:37 AM CDT (14:37 UTC)
In effect from
Oct 26, 2015, 2:00 PM CDT
Expired
Nov 14, 2015, 9:36 AM CST
In force
19 days
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Calhoun County, TX, Refugio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 100 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River near Bloomington (DUPT2). The gauge peaked at 26.45 ft at Nov 5, 2015, 3:00 PM CST.

actionminormoderatemajor1015202510/2410/2510/2610/2710/2810/2910/3010/3111/0111/0211/0311/0411/0511/0611/0711/0811/0911/1011/1111/1211/1311/1411/15
Action stage
20 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08177520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Oct 24, 6:47 AM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Oct 24, 6:47 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
647 AM CDT SAT OCT 24 2015

.DISCUSSION...SEE AVIATION BELOW FOR 12Z TAF UPDATE.

&&

.AVIATION...CONDITIONS WILL DETERIORATE THROUGH TODAY AS COVERAGE
OF HEAVY RAIN SHOWERS AND THUNDERSTORMS INCREASES OVER ALL OF
SOUTH TEXAS. MVFR CIGS ARE EXPECTED TO LOWER TO IFR BY THE MID
MORNING ALONG WITH INCREASING SHOWERS AND THUNDERSTORMS. HEAVY
RAIN WILL REDUCE VSBYS THROUGH MUCH OF THE PERIOD AS WELL. GUSTY
SOUTHEAST WINDS THIS MORNING WILL GRADUALLY TRANSITION TO A WINDY
NORTHERLY FLOW THIS EVENING AND OVERNIGHT. COVERAGE OF RAIN WILL
SLOWLY DECREASE FROM WEST TO EAST LATE TONIGHT. CIGS WILL IMPROVE
SLIGHTLY TO MVFR LATE TONIGHT OVER LRD/ALI/CRP. RAINFALL AND LOW
CIGS EXPECTED TO CONTINUE OVER VCT THROUGH THE END OF THE PERIOD
THOUGH.

&&

.PREV DISCUSSION... /ISSUED 459 AM CDT SAT OCT 24 2015/

SHORT TERM (TODAY THROUGH SUNDAY)...CONDITIONS STILL FAVORABLE
FOR WIDESRPEAD HEAVY RAIN EVEN TO UNFOLD THROUGH TODAY AND
TOMORROW. A STEADY STREAM OF DEEP MOISTURE IS KEEPING PWAT VALUES
OF 2.25-2.5 INCHES OR GREATER ACROSS ALL OF SOUTH TEXAS. AN UPPER
LVL TROUGH IS DIGGING INTO NORTHERN MEXICO/TEXAS AS A COLD FRONT
MOVES THROUGH CENTRAL TEXAS THIS MORNING. REMNANTS OF HURRICANE
PATRICIA CONTINUE MOVING NORTHEAST OVER NORTHEAST MEXICO WITH MORE
PACIFIC MOISTURE MOVING INTO THE REGION WITH THIS AS WELL. IN
ADDITION...A SURFACE LOW IS DEVELOPING OVER THE REGION AS WELL AND
WILL TRACK NORTHEAST UP THE COAST AND INTO LA OVER THE WEEKEND.
ALL THESE FACTORS ALONG WITH A DIVERGENT FLOW ALOFT WILL COMBINE
FOR WIDESPREAD SHOWERS AND STORMS PRODUCING HEAVY RAINFALL OVER
THE REGION TODAY AND TONIGHT. THIS AFTERNOON THROUGH TONIGHT THERE
IS A MARGINAL CHANCE FOR AN ISOLATED SEVERE STORM TO DEVELOP AND
PRODUCE A BRIEF TORNADO WITH THE VEERING LOW-LEVEL WIND PROFILE.

HIGHER FORECAST RAINFALL TOTALS ANTICIPATED ACROSS EASTERN
PORTIONS OF SOUTH TEXAS. THROUGH THE WEEKEND ANTICIPATE 1 TO 3
INCHES ACROSS THE RIO GRANDE PLAINS...TO 5 TO 8 INCHES OVER THE
COASTAL BEND AND VICTORIA CROSSROADS. ISOLATED LOCALLY HEAVIER
AMOUNTS CANNOT BE RULED OUT THROUGH.

TONIGHT THE COLD FRONT WILL PUSH SOUTH AS THE SURFACE LOW LIFTS
TO THE NORTHEAST. RAINFALL WILL SLOWLY DECREASE FROM WEST TO EAST
OVERNIGHT AND THROUGH THE DAY SUNDAY. WINDY CONDITIONS WILL
DEVELOP AS THE SURFACE LOW MOVES ALONG THE COAST AND WINDS AROUND
TO AN OFFSHORE FLOW.

LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...UPPER LEVEL TROUGH WILL
BE SWINGING THROUGH SOUTH TEXAS AT THE BEGINNING OF THE LONG TERM.
SURFACE LOW WILL HAVE EJECTED TO THE NORTHEAST AND BE LOCATED MOST
LIKELY ALONG THE UPPER TEXAS COAST. MUCH DRIER AIR WILL BE SITUATED
ACROSS SOUTH TEXAS BY SUNDAY EVENING WITH PW VALUES FALLING AT OR
BELOW 1.5 INCHES. LIGHT WRAP AROUND PRECIP MAY LINGER OVER EASTERN
SECTIONS INTO MONDAY BUT MOST LOCATIONS SHOULD BE RAIN FREE. MAIN
IMPACT BEHIND DEPARTING STORM SYSTEM WILL BE HAZARDOUS MARINE
CONDITIONS. GUSTS TO GALE FORCE WILL CONTINUE SUNDAY NIGHT INTO
EARLY MONDAY BEFORE SLOWING SUBSIDING DURING THE DAY ON MONDAY. A
GALE WARNING WILL REMAIN IN EFFECT THROUGH 12Z MONDAY...WITH SCA
LIKELY NEEDED INTO THE AFTERNOON AND EARLY EVENING HOURS. QUIET
WEATHER WILL OCCUR ACROSS THE REGION THROUGH THE MIDDLE PART OF THE
WEEK. LATEST GFS/ECMWF ARE IN DECENT AGREEMENT ON ANOTHER POTENT
SYSTEM MOVING OUT OF THE SOUTHWEST U.S. BY THE END OF THE
WEEK...WITH CHANCES OF SHOWERS AND THUNDERSTORMS RETURNING TO SOUTH
TEXAS BY FRIDAY.

MARINE...MODERATE TO STRONG ONSHORE FLOW AND HIGH SEAS WILL
CONTINUE TODAY. TONIGHT WINDS WILL INCREASE TONIGHT WITH FREQUENT
GUSTS TO GALE FORE DEVELOPING. STRONG ONSHORE FLOW WILL BECOME
OFFSHORE AS THE AREA OF LOW PRESSURE DEPARTS THIS REGION.

HYDROLOGY...WIDESPREAD HEAVY RAINFALL IS STILL EXPECTED ACROSSSOUTH
TEXAS THROUGH THE WEEKEND. FLASH FLOODING WILL BE POSSIBLE ACROSS
ALL AREAS. ADDITIONALLY...RIVER FLOODING MAY OCCUR.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    79  69  77  64  78  / 100 100  30  20  10
VICTORIA          77  67  73  61  75  / 100 100  50  20  20
LAREDO            78  63  76  61  78  / 100  40  20  10  10
ALICE             79  67  76  62  78  / 100  90  30  20  10
ROCKPORT          80  69  75  66  75  / 100 100  40  20  20
COTULLA           75  64  77  59  78  / 100  40  20  10  10
KINGSVILLE        80  69  77  63  78  / 100 100  30  20  10
NAVY CORPUS       80  70  77  67  76  / 100 100  30  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

     COASTAL FLOOD WARNING UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...SAN
     PATRICIO.

     HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR THE FOLLOWING
     ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES.

GM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
     TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
     TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

     GALE WARNING FROM 10 PM THIS EVENING TO 7 AM CDT MONDAY FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT
     ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
     BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
     ARANSAS TO PORT O'CONNOR.

&&

LK/84...AVIATION
Hazardous weather outlook, Oct 24, 5:40 AM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
540 AM CDT SAT OCT 24 2015

TXZ229>234-239>247-251045-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
540 AM CDT SAT OCT 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT FOR ALL OF
SOUTH TEXAS. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PRODUCE
VERY HEAVY RAIN AND POSSIBLE FLASH FLOODING. THERE IS A MARGINAL
CHANCE FOR AN ISOLATED TORNADO TO DEVELOP OVER THE COASTAL BEND
THIS AFTERNOON AND TONIGHT.

THERE IS A HIGH RISK FOR DANGEROUS RIP CURRENTS ALONG GULF FACING
BEACHES.

A COASTAL FLOOD WARNING IS IN EFFECT FOR MINOR TO MODERATE TIDAL
OVERFLOW AT TIMES OF HIGH TIDE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL CONTINUE ON SUNDAY ACROSS SOUTH TEXAS. THE
THREAT OF HEAVY RAIN WILL PERSIST SUNDAY MORNING... ESPECIALLY OVER
THE COASTAL BEND INTO VICTORIA CROSSROADS.

A MODERATE TO HIGH RIP CURRENT RISK IS EXPECTED ALONG GULF
FACING BEACHES THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SUBMIT ANY REPORTS OF HEAVY RAINFALL
AND FLOODING THIS WEEKEND.

GMZ230-235-250-255-270-275-251045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
540 AM CDT SAT OCT 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAYS...COASTAL WATERS...AND
NEARSHORE WATERS THROUGH THIS EVENING DUE TO HIGH SEAS AND STRONG
WINDS.

A GALE WARNING IS IN EFFECT FOR THE BAYS...COASTAL WATERS...AND
NEARSHORE WATERS FROM 10 PM THIS EVENING THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GALE CONDITIONS ARE LIKELY ON SUNDAY AS THE COASTAL LOW DEPARTS...
WITH SMALL CRAFT ADVISORIES LIKELY NEEDED FOR A SIGNIFICANT PERIOD
THEREAFTER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SUBMIT ANY REPORTS OF HEAVY RAINFALL
AND FLOODING THIS WEEKEND.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 3:31 AM CDTAreal Flood AdvisoryCRPLive Oak, McMullen119 min
Oct 24, 4:38 AM CDTGale WarningCRP44 hr
Oct 24, 5:38 AM CDTAreal Flood AdvisoryCRPBee, Live Oak112 min
Oct 24, 5:49 AM CDTFlash Flood WarningCRPLive Oak116 min
Oct 24, 7:47 AM CDTAreal Flood AdvisoryCRPGoliad, Victoria118 min
Oct 24, 7:52 AM CDTAreal Flood AdvisoryCRPAransas, San Patricio53 min
Oct 24, 8:35 AM CDTFlash Flood WarningCRPWebb115 min
Oct 24, 9:14 AM CDTFlash Flood WarningCRPCalhoun, Refugio, Victoria2 hr
Oct 24, 9:56 AM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio, Victoria2 hr
Oct 24, 10:40 AM CDTFlash Flood WarningCRPBee, Goliad, Live Oak, McMullen, Refugio2 hr
Oct 24, 11:07 AM CDTSmall Craft AdvisoryCRP56 hr
Oct 24, 11:24 AM CDTSpecial Weather StatementCRPLive Oak51 min
Oct 24, 11:44 AM CDTWind AdvisoryCRPAransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more28 hr
Oct 24, 12:04 PM CDTSpecial Weather StatementCRPWebb56 min
Oct 24, 12:19 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Webb41 min
Oct 24, 12:21 PM CDTAreal Flood AdvisoryCRPKleberg, Nueces3 hr
Oct 24, 12:23 PM CDTFlash Flood WarningCRPDuval, Jim Wells, Live Oak, Nueces, San Patricio2 hr
Oct 24, 12:32 PM CDTFlash Flood WarningCRPWebb88 min
Oct 24, 12:40 PM CDTFlash Flood WarningCRPBee, Goliad, Live Oak, San Patricio95 min
Oct 24, 12:48 PM CDTSevere Thunderstorm WarningCRPBee, Jim Wells, Nueces, Refugio, San Patricio42 min
Oct 24, 12:55 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg, Nueces, Webb50 min
Oct 24, 12:58 PM CDTSpecial Marine WarningCRP62 min
Oct 24, 1:24 PM CDTSpecial Marine WarningCRP51 min
Oct 24, 1:37 PM CDTTornado WarningCRPNueces23 min
Oct 24, 2:07 PM CDTFlash Flood WarningCRPDuval, Jim Wells, Kleberg, Live Oak, McMullen113 min
Oct 24, 2:07 PM CDTSpecial Marine WarningCRP53 min
Oct 24, 2:11 PM CDTFlash Flood WarningCRPKleberg, Nueces, San Patricio2 hr
Oct 24, 2:37 PM CDTTornado WarningCRPKleberg23 min
Oct 24, 2:55 PM CDTSpecial Marine WarningCRP2 hr
Oct 24, 3:10 PM CDTFlash Flood WarningCRPAransas, Goliad, Nueces, Refugio, San Patricio, Victoria3 hr
Oct 24, 3:32 PM CDTTornado WarningCRPNueces13 min
Oct 24, 3:44 PM CDTTornado WarningCRPAransas, San Patricio31 min
Oct 24, 3:57 PM CDTSpecial Marine WarningCRP93 min
Oct 24, 4:16 PM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio12 hr
Oct 24, 4:25 PM CDTFlash Flood WarningCRPKleberg, Nueces2 hr
Oct 24, 5:28 PM CDTSpecial Marine WarningCRP47 min

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.